Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Pueblo, CO

March 2, 202510 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 2, 2025, 2:47 AM MST for 10 counties in Colorado. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2025, 2:47 AM MST (09:47 UTC)
In effect from
Mar 3, 2025, 11:00 AM MST
Expired
Mar 3, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:30 PM MSTNON-TSTM WND GST 615 Sw La Veta, COMesonet station FW8680 La Veta.
Mar 3, 6:47 PM MSTNON-TSTM WND GST 592 Sse Peterson Afb, COASOS station KCOS Colorado Springs Airport.
Mar 3, 7:05 PM MSTNON-TSTM WND GST 583 Wsw Fountain, COAWOS station KFCS Ft Carson Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2384 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS85 KPUB 020947
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
247 AM MST Sun Mar 2 2025

...A Red Flag Warning has been issued for 11 AM to 7 PM Monday 
for most of the southeast plains...

COZ228>230-232-233-235>237-030200-
/O.UPG.KPUB.FW.A.0002.250303T1800Z-250304T0200Z/
/O.NEW.KPUB.FW.W.0006.250303T1800Z-250304T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
247 AM MST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 228, 229, 230, 232, 233, 
  235, 236 and 237.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for extreme fire behavior.
  Fires will catch and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
389 
WWUS85 KPUB 022041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
141 PM MST Sun Mar 2 2025

...A Red Flag Warning has been issued for 11 AM to 7 PM Monday
for most of the southeast plains...

COZ227-231-234-031245-
/O.EXA.KPUB.FW.W.0006.250303T1800Z-250304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-
141 PM MST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
231, AND 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MST Monday.

* AFFECTED AREA...Fire Weather Zones 227, 231 and 234.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>230-232-233-235>237-031245-
/O.CON.KPUB.FW.W.0006.250303T1800Z-250304T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
141 PM MST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 228, 229, 230, 232, 233, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 228, 229, 230, 232, 233, 
  235, 236 and 237.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
025 
WWUS85 KPUB 030440
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
940 PM MST Sun Mar 2 2025

...A Red Flag Warning has been issued for 11 AM to 7 PM Monday
for most of the southeast plains...

COZ227>237-032045-
/O.CON.KPUB.FW.W.0006.250303T1800Z-250304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
940 PM MST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 227, 231, AND 234...

* AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* WINDS...Southwest 20 to 30 mph with gusts 45 to 55 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
521 
WWUS85 KPUB 031041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
341 AM MST Mon Mar 3 2025

...A Red Flag Warning remains in effect today from 11 AM to 7 PM 
for most of the southeast Colorado Plains...

COZ227>237-040200-
/O.CON.KPUB.FW.W.0006.250303T1800Z-250304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
341 AM MST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 227, 231, AND 234...

* AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Conditions will be favorable for extreme fire
  behavior. Fires will catch and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
841 
WWUS85 KPUB 032042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
142 PM MST Mon Mar 3 2025

COZ227>237-040200-
/O.CON.KPUB.FW.W.0006.000000T0000Z-250304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
142 PM MST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 
235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
331 
WWUS85 KPUB 040151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
651 PM MST Mon Mar 3 2025

COZ227>237-040300-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-250304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
651 PM MST Mon Mar 3 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

While gusty and strong winds will continue through tonight across
the eastern plains, humidity values have risen as temperatures 
dropped and moisture increased. Given this, the Red Flag Warning 
that is in place across the eastern plains will be allowed to 
expire.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 1, 10:49 PM MST, 3 hours 58 minutes earlier. Its key messages:

  • Snow showers start to blossom along the southern mountains tonight.
  • Snow showers continue along southern mountains Sunday, with rain showers possible for the far southeastern plains.
  • Windy and dry on Monday, especially across the plains. Fire Weather Watch issued out east.
  • A wintry system will move in Monday Night into Tuesday. Strong, damaging winds, blowing snow, and dangerous conditions will be possible.
  • Some uncertainty remains in the data for next week's systems, but an active pattern is expected through next week.
Area forecast discussion, Mar 1, 10:49 PM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1049 PM MST Sat Mar 1 2025

.KEY MESSAGES...

- Snow showers start to blossom along the southern mountains tonight.

- Snow showers continue along southern mountains Sunday, with
  rain showers possible for the far southeastern plains.

- Windy and dry on Monday, especially across the plains. Fire
Weather Watch issued out east.

- A wintry system will move in Monday Night into Tuesday. Strong,
damaging winds, blowing snow, and dangerous conditions will be
possible.

- Some uncertainty remains in the data for next week's systems, but
an active pattern is expected through next week.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 220 PM MST Sat Mar 1 2025

Tonight: Overall, Saturday night will bring relatively quiet weather
to south central and southeastern Colorado. Synoptically, a ridge
will be in place but will become pushed eastward as a cut-off low
approaches from the west. With the ridge in place, and the increase
descent with it, dry conditions are anticipated to prevail for the
region overnight. The exception to this will be along the San Juan
and southern Sangre de Cristo mountains late overnight into Sunday
morning as the low continues to approach and orographic forcing
increases in response, allowing for isolated snow showers to blossom
along these higher terrain areas. Otherwise, relatively light winds
around 5-10 mph and increasing cloud cover are anticipated for
overnight. As for temperatures, a chilly night expected. While cloud
cover will be increasing, coverage will still only remain partial,
and with lighter winds, this will allow for at least some better
radiational cooling. Given this, much of the area will fall into the
mid 20s to low 30s, though with a warmer patch around upper 30s
across the southeastern plains where slightly stronger winds will
allow for modest mixing to take place.

Tomorrow: For Sunday, it'll be a bit Spring like for portions of
south central and southeastern Colorado. The aforementioned cut-off
low will be pushing eastward just south of the Colorado state line.
While this low swings by, an uptick in forcing and support is
anticipated, along with a surge in moisture as it wraps up into and
around the low. With the increase in forcing and moisture, snow
showers will continue to bubble along the previously mentioned
southern mountain ranges, though will steadily lessen from west to
east late in the day as the low pulls eastward. Along with that, a
line of showers is expected to blossom across the southeastern
plains along the northern side of the low during the late morning to
early afternoon, though will remain generally south of Highway 50,
which high-res model guidance is in strong support of. In addition,
given steepening lapse rates and resulting minor MUCAPE averaging
200-300 J/kg, some embedded weak thunderstorms within the line will
be possible. Winds during the day will continue to remain relatively
light around 10 mph, though will be a little bit breezier across the
plains with winds around 20 mph. Beyond all of that, cloud cover
will be greatest early in the day, with clouds clearing from west to
east during the afternoon, and warm temperatures prevailing for
many. Speaking of temperatures, much of the region will remain warm
and above seasonal values, with the plains and valleys reaching into
the upper 50s to mid 60s, and the mountains rising into the 30s and
40s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 220 PM MST Sat Mar 1 2025

Monday...

A broad upper-level trough will dig down over the western states,
carrying a closed low towards our forecast area. Starting off early
in the morning, a few hours of patchy fog will be possible over the
eastern plains, but as things dry out it should mix out pretty
quickly after sunrise. Just ahead of the incoming system, winds will
quickly increase on Monday out of the southwest. Surface winds will
be gusty across most of the area, possibly in excess of 40 mph or
so, with dry conditions persisting. With RH over the eastern plains
dropping below 15 percent in the afternoon, widespread critical fire
weather conditions will be possible. A Fire Weather Watch has been
issued for most of the eastern plains, starting late morning and
lasting into the late afternoon/early evening hours. High
temperatures will also warm a bit, with 50s-60s over the plains, and
some spots hitting close to 70. The valleys will remain in the high-
40s to low-50s.

Meanwhile, the strong flow will advect moisture into the higher
terrain, with snow increasing rapidly over the Continental Divide
starting Monday morning. Thanks to the breezy winds, wind-driven
snow will reduce visibility and make for hazardous travel
conditions. By Monday evening, the snow is expected to spread to the
Upper Arkansas River Valley and the Pikes Peak Region.

Monday Night Onwards...

Monday Night, the low pressure system will make its way across our
area, bringing the potential for significant winter impacts to the
area. The main forecast impacts here will be a combination of snow
and strong winds, each presenting their own challenges when
considering potential paths of the incoming low.

Deterministic solutions between the GFS, EC, and Canadian are still
showing some differences, mainly in the speed of the system. The GFS
and Canadian both of the low moving across Colorado prior to Tuesday
morning, while the EC is several hours slower. Timing will be very
important here, as the height of winter impacts may occur around the
Tuesday morning commute. Will have to continue monitoring models
trends over the next couple of days.

Looking at wind, the vast majority of guidance brings in strong
winds wrapping around the low on Tuesday. Even the NBM, which
usually comes in a tad low, has mean gusts close to or exceeding 50
mph in the afternoon. After blending in the latest data and
adjusting to account for the slight bias in the NBM, the area should
be seeing sustained north winds in excess of 30 knots, with gusts
approaching or possibly exceeding 50 knots. The strongest winds
should only last for a few hours during the late afternoon
timeframe, so will wait on any wind related highlights, to ensure
future models runs consistently show criteria, and to see whether or
not the wind hazards could be covered in any future winter
highlights, should they be needed.

Moving on to snow, wraparound moisture from the passing low, coupled
with the strong winds, could result in dangerous winter impacts
Monday Night through Tuesday. Strong upslope will assist in enhanced
snow formation over the Palmer Divide and Pikes Peak Region, which
will likely see the heaviest snowfall for this event, though the
gradient across El Paso County will likely depend on the strength of
the winds, and how well the synoptic forcing overcomes downsloping
into the southern half of the zone. Meanwhile, Pikes Peak and the
surrounding terrain in Teller County will also be seeing the higher
amounts. The eastern San Juans, Central Mountains, and parts of our
southeast mountains are expected to pick up several inches, though
most of that will be general orographics rather than enhanced lift
from the low. As such, amounts will be close to those of the Palmer
but a bit less impactful. Elsewhere, the rest of the southeast
mountains and I-25 corridor will see lighter amounts of snow, but
that will depend on a few factors. As the path of the low continues
to be resolved within the model data, any shift north or south will
cause drastic changes to the wind forecast, upslope winds, and
therefore the amount of snow we get in different areas. Currently,
areas along Highway 50 aren't expected to see much, if any,
accumulating snow on account of warm surface temperatures (40s to
near-50 for highs Tuesday), but a strong enough low and enough
moisture could easily overcome that, even if the grand majority of
it doesn't stick to the roads. In the areas anticipated to receive
the higher amounts, high temps Tuesday will be closer to freezing,
so accumulating snow will be much more likely (confidence in
accumulating snow is >80%).

Where the biggest impacts will be is the combination of snow and
wind, as well as moisture content. The wraparound moisture on the
back side of the low will coincide with strong, potentially
damaging, north winds onto the plains, allowing for heavy wind-
driven snow into Tuesday morning, especially over the Pikes Peak
Region. Visibility could drop to near-zero, and travel could become
very dangerous. Snow ratios also look fairly low, meaning that the
snow itself may be wet and heavy, further increasing potential
impacts. The Tuesday morning commute may be impacted.

However, there is still some uncertainty that remains with this
incoming system, as the models show different speeds and
progressions of the upper low. Snow amounts are certainly subject to
change between now and then, but as the data becomes more consistent
confidence is slowly increasing in impacts to our area.

Looking past Tuesday towards the rest of the week, an upper ridge
will begin to build in overhead behind the passing low, leading to a
slight warmup in temperatures. However, there should be enough
lingering moisture in the region for more unsettled weather through
the end of the week.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1047 PM MST Sat Mar 1 2025

VFR at all taf sites the next 24 hrs. Will continue to carry a
vcsh for KALS 13z-20z Sun as upper low moves by to the south,
with better chances for showers and perhaps a thunderstorm
staying south of the terminal along the NM border. At KCOS and
KPUB, any vcsh should stay south, with just a period of thicker
mid-level cloudiness from Sun morning into the afternoon. SE
winds will become gusty at both sites after 19z-20z, with a few
gusts 20-25 kts into early evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for COZ228>230-232-233-235>237.

&&

SHORT TERM...SIMCOE
LONG TERM...GARBEROGLIO
AVIATION...PETERSEN
Hazardous weather outlook, Mar 1, 4:56 AM MST, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
456 AM MST Sat Mar 1 2025

COZ058>089-093>099-021200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
456 AM MST Sat Mar 1 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Showers will move into the southern mountains late tonight bringing
a light dusting of snow to the higher peaks of the southern Sangre
De Cristo mountains and eastern San Juans by dawn Sunday with
additional snow expected through the morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow showers will continue to spread across the southern mountains
on Sunday, with scattered rain showers and a possible thunderstorm,
expected across the southern tier of Colorado through the afternoon.
Precipitation amounts are expected to remain light, with the potential
for virga and gusty outflow winds.

A stronger storm system looks to impact the region Monday and Tuesday,
with breezy winds and warm temperatures bringing the potential for
critical fire weather conditions to the southeast Plains Monday
afternoon. Snow looks to spread into the mountains Monday night
with rain and snow spreading east across the high mountain valleys
through the eastern mountains and plains on Tuesday. Strong
northerly winds and accumulating snow look to produce hazardous
conditions across southeast Colorado, especially across the Pikes
Peak and Palmer Divide region and the Raton Mesa and southern
I-25 Corridor on Tuesday. The strength and track of this system
remains uncertain, so details concerning snowfall totals and the
most impactful weather are still being honed down. Please monitor
the latest forecasts for potential watches and warnings concerning
this developing impactful storm system.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:01 AM MSTWinter Storm WatchPUBCrowley, El Paso, Fremont, Kiowa, Lake, Las Animas and 1 more35 hr
Mar 2, 3:01 AM MSTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Crowley, Custer and 10 more55 hr
Mar 2, 3:07 AM MSTHigh Wind WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more25 hr
Mar 2, 1:43 PM MSTWinter Storm WarningPUBEl Paso, Fremont, Teller39 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.